Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 147, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Dec 3, 2016, 8:46 AM CST for 4 counties in Texas. It took effect at Dec 5, 2016, 2:00 AM CST. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 3, 2016, 8:46 AM CST (14:46 UTC)
- In effect from
- Dec 5, 2016, 2:00 AM CST
- Expired
- Dec 7, 2016, 4:30 AM CST
- In force
- 51 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Nacogdoches County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Attoyac Bayou near Chireno (ATBT2). The gauge peaked at 13.75 ft at Dec 8, 2016, 4:00 AM CST.
- Action stage
- 13.5 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08038000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
595 WGUS44 KSHV 031446 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 846 AM CST SAT DEC 3 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC347-401-405-419-041446- /O.NEW.KSHV.FL.W.0147.161205T1800Z-161207T1030Z/ /ATBT2.1.ER.161205T1800Z.161206T0600Z.161206T1630Z.NO/ 846 AM CST SAT DEC 3 2016 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Attoyac Bayou Near Chireno. * from Monday afternoon to late Tuesday night...or until the warning is cancelled. * AT 8:30 AM Saturday The stage was 5.2 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...Rise above flood stage by Monday early afternoon and continue to rise to near 14.5 feet by early Tuesday morning. The river will fall below flood stage by late Tuesday morning. && LAT...LON 3142 9432 3191 9451 3192 9447 3157 9429 3150 9430 $$ 25
3 follow-up statements
356 WGUS84 KSHV 041619 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1019 AM CST SUN DEC 4 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC347-401-405-419-051619- /O.EXT.KSHV.FL.W.0147.161205T0800Z-161208T0636Z/ /ATBT2.1.ER.161205T0800Z.161206T0000Z.161207T1236Z.NO/ 1019 AM CST SUN DEC 4 2016 ...The flood warning extended until late Wednesday night...The flood warning continues for the Attoyac Bayou Near Chireno. * from late tonight to late Wednesday night...or until the warning is cancelled. * At 9:30 AM Sunday The stage was 11.7 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...Rise above flood stage by after midnight tomorrow and continue to rise to near 15.6 feet BY tomorrow evening. The river will fall below flood stage by Wednesday morning. * Impact...at 14.0 feet...Expect lowland flooding for the next several days of the heavily wooded floodplain. Ranchers that have cattle and equipment near the river should move them to higher ground. && LAT...LON 3142 9432 3191 9451 3192 9447 3157 9429 3150 9430 $$ 25
041 WGUS84 KSHV 051515 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 915 AM CST MON DEC 5 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC347-401-405-419-061515- /O.EXT.KSHV.FL.W.0147.000000T0000Z-161209T1400Z/ /ATBT2.1.ER.161206T0600Z.161207T1200Z.161208T2000Z.NO/ 915 AM CST MON DEC 5 2016 ...The flood warning extended until Friday morning...The flood warning continues for the Attoyac Bayou Near Chireno. * until Friday morning...or until the warning is cancelled. * At 8:30 AM Monday The stage was 13.1 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...Rise above flood stage by after midnight tonight and continue to rise to near 15.1 feet BY Wednesday morning. The river will fall below flood stage by Thursday early afternoon. * Impact...at 14.0 feet...Expect lowland flooding for the next several days of the heavily wooded floodplain. Ranchers that have cattle and equipment near the river should move them to higher ground. && LAT...LON 3142 9432 3191 9451 3192 9447 3157 9429 3150 9430 $$ 15
364 WGUS84 KSHV 061541 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 941 AM CST TUE DEC 6 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC347-401-405-419-061611- /O.CAN.KSHV.FL.W.0147.000000T0000Z-161209T1400Z/ /ATBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 941 AM CST TUE DEC 6 2016 The flood warning is cancelled for the Attoyac Bayou Near Chireno. * At 8:30 AM Tuesday The stage was 13.5 feet. * Flood stage is 14.0 feet. * Forecast...The river crested below flood stage at 13.5 feet. The river will fall to 13.2 feet by Wednesday morning. && LAT...LON 3142 9432 3191 9451 3192 9447 3157 9429 3150 9430 $$ TXC005-225-373-455-457-061611- /O.CAN.KSHV.FL.W.0148.000000T0000Z-161208T1000Z/ /DIBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 941 AM CST TUE DEC 6 2016 The flood warning is cancelled for the Neches River Near Diboll. * At 9:15 AM Tuesday The stage was 11.8 feet. * Flood stage is 12.0 feet. * Forecast...The river crested below flood stage at 11.8 feet. The river will fall to 10.7 feet by Wednesday morning. && LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500 $$ 15
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 3, 6:38 AM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Dec 3, 6:38 AM CST, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 638 AM CST Sat Dec 3 2016 .AVIATION... For the 03/12Z TAFs, rapidly deteriorating flight conditions will sum up this period as moderate to occasionally heavy rainfall will prevail through the daytime hours at all terminal locations. Cigs and vsbys will respond accordingly, dropping from MVFR to IFR with occasional LIFR conditions during periods of heavy rainfall. Rain is expected to persist overnight through Sunday morning though the intensity will decrease, but cigs and vsbys will dip even lower into the IFR/LIFR categories with a fully saturated atmosphere from the sfc well into the upper levels. E/NE winds will be gusty today from 10-15 kts and higher at times, veering southerly with height with speeds quickly reaching 50 kts up around 5Kft where they become more SW. Freezing level around 10-12Kft will allow for some icing on descent into area terminals and also some occasional turbulence with the changing wind speeds/direction in the lower levels. No improvement in cigs/vsbys is expected through 04/12Z. 19 && .PREV DISCUSSION... /issued 427 AM CST Sat Dec 3 2016/ DISCUSSION... ..Moderate and at times heavy rainfall will prevail throughout the weekend into early next week courtesy of an approaching upper level low pressure system to our west... A closed ua low system across the Baja of Cali early this morning has promoted the sharpening of southwest flow aloft across the Four- State region early this morning, whilst an upslope sfc regime ensued. This has resulted in a rather moist atmosphere with PWATS having surged into the 0.80-1.40 inch range /highest PWATS noted across deep east TX and central LA/. An inverted sfc trough was gradually lifting northeast from southern TX towards deep east TX, coupled with embedded impulses within the flow aloft has resulted in the anticipated widespread light to moderate shower activity encompassing the entire CWA this morning. Lightning was not evident across the FA thus far, with the closest lightning strikes occurring along the TX and LA coasts, coinciding with the slightly better instability. SHV airport measured 0.39 inches of rainfall as of 10Z, thus light and steady as expected but this light rainfall rate is going to change. Model solutions are in excellent agreement wrt a heavier swath of precip impinging on portions of east TX into north LA and southwest AR late morning/early aftn, as the aforementioned inverted sfc trough moves across deep east TX. Thus, will see rainfall amounts increase to between 1-2.50 inches from 03/12Z-04/00Z as well occurrences of isolated thunderstorms. This evening, the ua low will be nearing northwest Mexico whilst the inverted sfc trough axis and associated heaviest band of precip, shifts east of the region. As drier air in the mid-upper levels gets entrained across southeast OK and portions of northern LA and southwest AR, a lull in precip will occur across the said areas, with best precip chances shifting to central LA and points south. Subsequently, rainfall amounts will decline a bit, ranging from a few tenths of an inch across southeast OK, southwest AR and portions of northern LA, but will remain high across portions of central LA and points south from 04/00Z-04/18Z, as up to 2-3.00 inches may occur. Sunday evening, the ua low is poised to continue moving east across Mexico towards southwest TX and the once confined precip across central LA and points southward will start to expand back to the remainder of the area especially by Monday. This is due to the ua low finally ejecting northeast across the CWA and its associated increased ul support coupled with a persistent moist atmosphere will not take much for precip to regenerate. Rainfall amounts of a few tenths of an inch up to 1.50 inches or so is possible from 04/18Z- 05/00Z with isolated thunderstorms. What we will need to keep a close eye on for Monday, is the sfc low associated warm front and how far north it will get into the FA. This is because the warm front can be a focus for enhanced thunderstorms as a progged veering vertical wind profile and adequate mid-upper level instability would raise concern for organized strong storms. Current model runs hint at the warm front not making much of a northward trot, with it perhaps impinging on the far southeastern zones during the day on Monday. However, we will continue to keep a close eye on this possibility as the day draws near. All in all, total rainfall throughout the next couple of days will total 4-6 inches with locally higher amounts of around 7 inches or so being possible. Due to lack of beneficial rainfall the last several weeks /which has prompted the drought conditions/, the soils are dry and therefore ready to receive this rainfall. Hence, it will likely be able to handle this rainfall event. Not to say that ponding of water along low-lying and poor drainage areas is not a possibility as it certainly will be, but at this time, impacts will be more of a nuisance. If however rainfall amounts are higher than anticipated, then we will certainly consider a Flash Flood Watch in the next 12-24 hours or so, only if warranted. Thereafter, a northwest Pacific longwave trough will translate east northeast across the Rockies and onto the Plains by mid-week, with its associated cold front moving across the Four-State Region Wednesday evening/night. A tightened pressure gradient will result in breezy northerly winds, especially across far east TX. Long term solutions continue to show isolated to scattered showers possibly developing along the front, so will elect to maintain slight chance/low end chance pops. However what is significant about this fropa is the rather CAA it is projected to have. 850 mb temps of -4C to -10C ushered in Thursday night/early Friday morning will cause overnight temps to plummet into the lower to middle 20s, which is the coldest we have seen so far this Fall. In fact, the extended forecast will be marked by below seasonal temps with daytime temps in the 40s and 50s. && .PRELIMINARY POINT TEMPS/POPS... SHV 49 46 51 46 / 100 90 80 70 MLU 49 46 52 48 / 100 100 90 70 DEQ 46 45 52 44 / 100 60 30 40 TXK 48 44 50 44 / 100 80 50 50 ELD 47 46 49 46 / 100 90 70 60 TYR 49 46 53 46 / 100 80 60 80 GGG 49 46 52 46 / 100 90 70 80 LFK 52 50 54 50 / 100 100 90 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/29
Hazardous weather outlook, Dec 3, 5:35 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 535 AM CST SAT DEC 3 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041145- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 535 AM CST SAT DEC 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS WILL BE WIDESPREAD ACROSS THE REGION TODAY...AS WEAK UPPER LEVEL IMPULSES ALOFT EJECT NORTHEAST ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY AHEAD OF A STRONG UPPER LEVEL LOW PRESSURE SYSTEM THAT WILL DRIFT EAST ACROSS NORTHERN MEXICO. THESE SHOWERS...AND POSSIBLY A FEW EMBEDDED THUNDERSTORMS...WILL CONTINUE INTO TONIGHT ESPECIALLY ACROSS EAST TEXAS...NORTH LOUISIANA...AND POSSIBLY EXTREME SOUTHERN ARKANSAS. RAINFALL WILL START OFF LIGHT BUT WILL BECOME MODERATE TO HEAVY AT TIMES LATER THIS MORNING INTO THE AFTERNOON...WITH RAINFALL AMOUNTS OF ONE TO THREE INCHES OR SO BEING POSSIBLE. THIS WILL POSE A THREAT FOR PONDING OF WATER ALONG LOW LYING AND POOR DRAINAGE ROADWAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH MONDAY...AS THE STORM SYSTEM WILL EJECT NORTHEAST ACROSS TEXAS MONDAY AND ACROSS THE AREA MONDAY NIGHT...BRINGING AN END TO THE RAIN FROM SOUTHWEST TO NORTHEAST. AN ISOLATED SEVERE THUNDERSTORM THREAT REMAINS POSSIBLE OVER THE SOUTHEAST SECTIONS OF NORTH CENTRAL LOUISIANA MONDAY AFTERNOON...AS A WARM FRONT MAY LIFT NORTH INTO CENTRAL LOUISIANA AND MISSISSIPPI AHEAD OF THIS EJECTING STORM SYSTEM. WIDESPREAD RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE EXPECTED THROUGH LATE MONDAY ACROSS MUCH OF EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...WITH AMOUNTS RANGING FROM FOUR TO SIX INCHES WITH ISOLATED HIGHER AMOUNTS IN EXCESS OF SEVEN INCHES POSSIBLE ACROSS EAST TEXAS SOUTH OF INTERSTATE 20...AS WELL AS NORTH LOUISIANA AND EXTREME SOUTHERN ARKANSAS. THIS MAY RESULT IN LOCALIZED AREAS OF FLASH FLOODING...AS WELL AS MINOR FLOODING OF LOW LYING...POOR DRAINAGE AREAS ESPECIALLY AS AUTUMN LEAVES AND OTHER DEBRIS CLOG STORM DRAINS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 8:44 AM CST | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 4 days |
| Dec 3, 8:48 AM CST | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 4 days |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.